MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014; PTA BALLOON DILATATION CATHETER
Catalog Number U4150515
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4 (expiration date: 03/2026).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in a very calcified vessel, the pta balloon allegedly detached inside of the patient and a snare was used to remove the detached segment.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultraverse 014 pta dilatation catheter was received for evaluation.During visual analysis, the distal tip of the balloon and inner guidewire lumen part were detached and not returned with the device could be observed.Further, a complete circumferential rupture could be observed in the distal end of the balloon and the ruptured balloon part was not received in returned sample.No other anomalies were noted.And due to the nature of complaint, further testing was not performed.The balloon catheter alone returned with out distal tip and portion of inner guidewire lumen noted to be detached.Further, a complete circumferential balloon rupture was noted in visual analysis.Therefore, the investigation was confirmed for the reported balloon detachment and identified balloon rupture.However, the functional testing could not be performed due to the device condition.Hence, the investigation was inconclusive for the reported difficult to remove balloon issue.A definitive root cause for the reported balloon detachment, difficult to remove balloon and identified balloon rupture issues could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: b5, d4 (expiration date: 03/2026), g3, h6 (device, method) h11: h6 (result, conclusion) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the very calcified below knee vessel, the pta balloon had allegedly detached inside of the patient and a snare was used to remove the detached segment.It was further reported that the retained portion of the detached segment was successfully retrieved with a snare device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultraverse 014 pta dilatation catheter was returned to evaluation.On the visual evaluation could note the distal tip of the balloon was completely detached from the balloon distal end along the with the portion of inner guide wire lumen.The distal end of the balloon material has circumferential rupture due to the detachment of distal tip.The detached distal tip along with the inner guide wire lumen was also not returned to evaluation.No other anomalies noted and no functional testing performed due to the condition of device.The balloon catheter alone returned with out distal tip and portion of inner guidewire lumen noted to be detached.Further, a complete circumferential balloon rupture was noted in visual analysis.Therefore, the investigation was confirmed for the reported balloon detachment and identified balloon rupture.However, the functional testing could not be performed due to the device condition.Hence, the investigation was inconclusive for the reported difficult to remove balloon issue.A definitive root cause for the reported balloon detachment, difficult to remove balloon and identified balloon rupture issues could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the very calcified below knee vessel, the pta balloon had allegedly detached inside of the patient.Reportedly, a snare was used to remove the detached segment.There was no reported patient injury.

Brand Name
ULTRAVERSE 014
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19131556
Report Number2020394-2024-00534
Device Sequence Number6891740
Product Code LIT
UDI-Device Identifier00801741064562
UDI-Public(01)00801741064562
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberU4150515
Device Lot NumberCMHR0103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/13/2024
Supplement Date Received by Manufacturer05/06/2024
05/13/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date05/09/2024
05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown